Doctors Lounge - Gastroenterology AnswersBack to Gastroenterology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/15/2017.
Forum Name: Gastroenterology Topics
Question: colonoscopy question
|hummingbird45 - Sun Feb 26, 2006 8:23 pm||
I am a 60 year old female. Two years ago, I had some polyps removed in my colon. A few days later, I began bleeding. The doctor proceeded to check if the bleeding came as a result of removing the polyps. He could not reach the second polyp area as I began to bleed profusely and was admitted to the hospital where I had a blood transfusion. He thought maybe the second polyp could have been a larger one and it began to bleed. Ever since I have had problems with emitting lots of gas. Also I have trouble sleeping. I have high blood pressure and am currently taking Toprol XL 100 mg. and Hydrochlorothiazide 25 mg. Could my problems with emitting gas and sleeping be a result of problems with my colonoscopy?
|Theresa Jones, RN - Mon Feb 27, 2006 10:11 am||
If you were expelling gas for a short time after the procedure this would be an expected result because the bowel is filled with air to inflate it for visualization. To my knowledge it would not cause this symptom nor would it cause insomnia some two years later. In my opinion, I would relate the current symptoms to possibly another digestive disorder.
Theresa Jones, RN
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.